Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 64, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 26, 2020, 2:28 PM EDT. It took effect at Jun 27, 2020, 6:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 2:28 PM EDT (18:28 UTC)
- In effect from
- Jun 27, 2020, 6:00 AM EDT
- Expired
- Jun 27, 2020, 1:44 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
459 WHUS71 KBUF 261828 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 228 PM EDT Fri Jun 26 2020 LEZ040-041-270230- /O.NEW.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 228 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds to 30 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 6 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
116 WHUS71 KBUF 262019 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 419 PM EDT Fri Jun 26 2020 LEZ020-270430- /O.EXA.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Upper Niagara River and Buffalo Harbor- 419 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 6 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-270430- /O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 419 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 6 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
842 WHUS71 KBUF 270244 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1044 PM EDT Fri Jun 26 2020 LEZ040-041-271045- /O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1044 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 6 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-271045- /O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Upper Niagara River and Buffalo Harbor- 1044 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 6 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
471 WHUS71 KBUF 270736 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 336 AM EDT Sat Jun 27 2020 LEZ020-271545- /O.EXT.KBUF.SC.Y.0064.200627T1500Z-200628T0000Z/ Upper Niagara River and Buffalo Harbor- 336 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-271545- /O.CON.KBUF.SC.Y.0064.200627T1000Z-200628T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 336 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS71 KBUF 271427 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1027 AM EDT Sat Jun 27 2020 LEZ040-041-272230- /O.CON.KBUF.SC.Y.0064.000000T0000Z-200628T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1027 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-272230- /O.CON.KBUF.SC.Y.0064.200627T1500Z-200628T0000Z/ Upper Niagara River and Buffalo Harbor- 1027 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
685 WHUS71 KBUF 271744 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 144 PM EDT Sat Jun 27 2020 LEZ020-040-041-271845- /O.CAN.KBUF.SC.Y.0064.000000T0000Z-200628T0000Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 144 PM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:33 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 26, 10:33 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1033 AM EDT Fri Jun 26 2020 .SYNOPSIS... Weak high pressure will provide mainly dry weather today. Low pressure will pass just north of the region late tonight and Saturday, producing widespread showers and thunderstorms. High pressure will then build into the Great Lakes region with showers tapering off from west to east on Sunday. && .NEAR TERM /THROUGH SATURDAY/... Weak high pressure will ridge northward into the region, which will provide mainly dry weather and plenty of sunshine today. The only issue will be a mid level trough which will move across southern Ontario and Quebec today. The isolated showers from earlier today in the Buffalo area that moved eastward through Wyoming and Livingston counties have now departed. Outside of those, only a few lake breeze showers on the southeast shore of Lake Ontario are expected, as well as a passing shower closer to the wave moving across southern Canada in the St. Lawrence Valley. A warm front will approach the region from the west tonight, and this will provide a potential focus for convection. There is limited confidence in forecasting convective waves, so use a model consensus forecasting approach until upstream convection develops. It appears that an area of showers and storms may develop this evening, but nearly all guidance tracks this potential wave to our south, possibly just clipping the Western Southern Tier. Elsewhere, will remain dry through at least midnight. The main concern for our area is the likely development of a second wave (or MCS) across eastern Michigan tonight, which is is forecast to move across our area. Most model guidance tracks this wave south of Lake Ontario between 4 a.m. and 11 a.m. Wind aloft and wind shear will be enhanced with this system, enough so to potentially support severe weather with damaging winds the main threat. SPC has far Western New York in a slight risk, with a marginal risk covering the rest of the forecast area south of Lake Ontario. Precipitable water values will increase to nearly 2 inches, which may result in heavy rain and localized flooding. This all depends on the development and track of this convective wave, with model agreement providing fair confidence even though there are plenty of ways the system could miss the area. Steady showers and storms should end by Saturday afternoon, with scattered instability driven activity possible in the afternoon. Showers and cloud cover will limit temperature rises, but it will be much more humid with the passage of the warm front. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... Upper low over Quebec pivots a secondary front into the eastern Great Lakes late Saturday night into Sunday. In its wake, a drier air mass will then filter in with diminishing chances for showers and thunderstorms on Sunday. High pressure over the upper Great lakes then builds into the lower Lakes which will bring about tranquil weather for the most part through the rest of this period. The only caveat to the dry forecast will be the upper low over Quebec slowly sinking south into and across New England. The close proximity of the low will likely keep low end chance POPs for a shower or possibly an isolated thunderstorm for our far eastern forecast area across the St. Lawrence Valley and North Country Sunday and Monday. In terms of temperatures, highs will peak in the low to mid 80s. Low will be found in the upper 50s well inland from the lakes to the low 60s elsewhere. && .LONG TERM /TUESDAY THROUGH THURSDAY/... While a majority of the time it will be dry, the presence of the upper low will bring a chance for a few showers or an isolated thunderstorm again on Tuesday and Wednesday. The best chance for a storm will be found from the Finger Lakes region east into the the North Country on these days. Thursday, there is some hint that this upper low will finally begin to pull away from the region. This would bring about diminishing chances for showers on Thursday. Have lowered POPs for Thursday to reflect a dry day areawide with high pressure firmly taking over the region. Otherwise, temperatures will warm a bit during this period with daytime highs on Monday, Tuesday, and Wednesday in the upper 70s to the mid 80s; and daytime highs on Thursday in the low to upper 80s. A few areas on the higher terrain of the Tug Hill may be a few degrees cooler than these ranges. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR will prevail through 06Z Saturday. There will patchy cumulus and high clouds today, but not enough to result in any flight restrictions. An area of convection may develop to our west this evening, but model guidance tracks this just to our south with this possibly clipping JHW. Potentially an MCS will enter the area after 06Z Saturday with areas of MVFR/IFR. It's possible that these storms will produce heavy rain and strong gusty winds. Outlook... Saturday...MVFR/IFR with showers and thunderstorms in the morning, improving to mainly VFR in the afternoon. Sunday...mainly VFR with a chance of showers. Monday...VFR. Tuesday...mainly VFR with a chance of showers. && .MARINE... High pressure will maintain a weak pressure gradient with modest winds and waves today. Low pressure will pass just north of the eastern Great Lakes late tonight and Saturday. This will bring an increase in southwest winds, with Small Craft Advisory conditions likely on both lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel/Fries SHORT TERM...AR LONG TERM...AR AVIATION...Apffel MARINE...Apffel/EAJ/Hitchcock
Hazardous weather outlook, Jun 26, 2:22 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 222 PM EDT Fri Jun 26 2020 NYZ002-004-005-012>014-020-021-271830- Orleans-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Cattaraugus- Allegany- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-003-011-271830- Niagara-Monroe-Genesee- 222 PM EDT Fri Jun 26 2020 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-271830- Chautauqua-Southern Erie- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. Also, strong currents and dangerous swimming conditions are possible at beaches along Lake Erie on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-271830- Northern Erie- 222 PM EDT Fri Jun 26 2020 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There's a risk that thunderstorms will produce strong gusty winds and heavy downpours which could cause flooding late tonight. Also, strong currents and dangerous swimming conditions are possible at beaches along Lake Erie on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-271830- Jefferson- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong currents and dangerous swimming conditions are possible at beaches along Lake Ontario on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-008-271830- Oswego-Lewis- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-271830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. There's a risk that thunderstorms will produce strong gusty winds late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There's a risk that thunderstorms will produce strong gusty winds Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-271830- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 222 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:58 PM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more | 17 hr |
| Jun 26, 4:24 PM EDT | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 18 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.